Thursday, January 23, 2020

Comments by Nephteas

Showing 3 of 3 comments.

  • That was one of my main concerns. I’ve had no “relief” from the medication.

    I’ve been more irritable. I’ve had more sever mood swings than the minor ones I’ve had before the medication.

    After A LOT of introspection I’ve come to the realization that my irritability wasn’t due to a “mental illness” but plainly because I’m not a social person who’s constantly forced into social situations. Then I become snappy and irritated.

    After starting the medication I’ve been constantly irritated to the point of becoming violent. Something that’s never happened before. Points I’ve raised with my psychiatrist and receiving no advice or alterations to my medication.

    That was my first clue that she doesn’t have a clue what she’s doing.

    I’ve been through a few rough batches (to put it lightly) in the past couple of years and I’m realizing now that I’ve been trying to treat my emotions (completely normal emotions) by seeking a miracle pill which doesn’t exist.

    By not working through my issues I’ve slowly made it much worse.

    So my story of tapering of my medication starts now and then addressing the health issues that’s been popping up since I started taking the poison.

    Putting down my thoughts about it seems to make it just a tad easier.

  • I don’t even know where to start.

    I first went to a psychologist in December 2013. After not really receiving anything helpful out of the appointments, and at psychology fees of nearly a 1/6th of my monthly salary, I decided that the end is most definitely not justifying the price attached to it.

    I started seeing a psychiatrist in October 2014, after 15 minutes, she diagnosed me with Biopolar Type II. I was prescribed Seroquel 150mg, Epitec (lamotrigine) 200mg and Cymgen (Cymbalta) 60mg.

    After a couple of days I started experiencing severe side effects:

    DAY 4/WEEK 1: 06/11/2014
    JAW CLENCHES
    HANDS ARE JITTERY/TWITCHES
    INVOLUNTARY MUSCLE MOVEMENT (HANDS)
    LIGHT HEADACHE (INFREQUENT)
    NAUSEA (INFREQUENT)
    CHEST PAINS (INFREQUENT)
    -> HEAVINESS BETWEEN BREASTS

    DAY 5/WEEK 1: 07/11/2014
    HANDS ARE JITTERY/TWITCHES
    INVOLUNTARY MUSCLE MOVEMENT (HANDS)
    LIGHT HEADACHE (INFREQUENT)
    CHEST PAINS (INFREQUENT)
    -> IF SOMEONE IS PRESSING DOWN ON MY
    CHEST
    EXTREMELY FAST HEART RATE (130+ P/MINUTE)
    FEVER (INFREQUENT)

    DAY 8/WEEK 2: 10/11/2014
    FEVER (INFREQUENT)
    CHEST PAINS (INFREQUENT)
    -> HEAVINESS BETWEEN BREASTS
    IF SOMEONE IS PRESSING DOWN ON MY
    CHEST
    FAST HEART RATE (100+ P/MINUTE)
    NAUSEA (INFREQUENT)

    DAY 10/WEEK 2: 12/11/2014
    FEVER (INFREQUENT)
    CHEST PAINS (INFREQUENT)
    -> HEAVINESS BETWEEN BREASTS
    IF SOMEONE IS PRESSING DOWN ON MY
    CHEST
    FAST HEART RATE (100+ P/MINUTE)
    NAUSEA (INFREQUENT)

    DAY 11/WEEK 2: 13/11/2014
    FEVER (INFREQUENT)
    CHEST PAINS (INFREQUENT)
    -> HEAVINESS BETWEEN BREASTS
    IF SOMEONE IS PRESSING DOWN ON MY
    CHEST
    FAST HEART RATE (100+ P/MINUTE)
    NAUSEA (INFREQUENT)
    INVOLUNTARY MUSCLE MOVEMENT (HANDS)

    DAY 12/WEEK 2: 14/11/2014
    FEVER (INFREQUENT)
    RASH ON RIGHT ARM (RED DOTS)
    CHEST PAINS (INFREQUENT)
    -> HEAVINESS BETWEEN BREASTS
    IF SOMEONE IS PRESSING DOWN ON MY
    CHEST
    BLOOD PRESSURE TAKEN 165/109

    DAY 13/WEEK 2: 15/11/2014
    FEVER (INFREQUENT)
    RASH ON RIGHT ARM (RED DOTS)
    CHEST PAINS (INFREQUENT)
    -> HEAVINESS BETWEEN BREASTS
    IF SOMEONE IS PRESSING DOWN ON MY
    CHEST
    BLOOD PRESSURE TAKEN 164/93

    I had to cancel my follow-up appointment due to work issues. I went to my pharmacist, he told me that my body might have difficulty absorbing the medication and that it might be damaging my kidneys but he refused to assist me in adjusting my medication. I went to see my GP, he refused to make any adjustments saying that “psychiatry is a specialization” and he doesn’t feel comfortable making any adjustments.

    For months I walked around feeling terrible. To afraid of withdrawal symptoms to try and stop taking the medication.

    March 2015 I finally had a follow-up appointment (yes you wait months for an appointment), took a printed list of all my side effects with me as well as a list of new “symptoms” I’ve experienced since starting the medication. Severe irritation, aggression, anxiety to name but a few. My psychiatrist refused to acknowledge that my sudden decline in health was most probably caused by the medication. To “calm” my nerves she removed the cymgen (cold turkey) from my prescription.

    It’s been over a month and I’m feeling worse by the day.
    I’m so tripped out on the seroquel that I can’t get up during the night for any reason.
    I’m afraid of getting a heart attack. My arms go numb, my blood pressure is through the roof and I’m experiencing severe chest pains on a daily basis.

    I’ve decided to stop my medication by lowering the dose over a few weeks. But frankly I’m scared to death from reading all the comments and horror stories from other websites.

    So… honestly I don’t know what to do anymore.